Alert archive / Maine / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 74, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 10, 2006, 12:15 PM EDT for Somerset County, Maine. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 12:15 PM EDT (16:15 UTC)
- Expired
- Jul 10, 2006, 1:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:20 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 10, 10:20 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1020 AM EDT MON JUL 10 2006 .SHORT TERM /REST OF TODAY/... AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE SLOWLY ESAT THROUGH SOUTHERN NEW HAMPSHIRE. RADAR INDICATES THAT SLIGHTLY OVER AN INCH OF RAIN HAS FALLEN FROM SOME OF THESE STORMS. LATEST RADAR INDICATES THAT STORMS HAVE WEAKENED A BIT OVER THE PAST HOUR. MORE SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS AFTERNOON IN WARM AND HUMID AIRMASS. PLAN TO ISSUE UPDATE AROUND NOON TO REMOVE MORNING WORDING AND ACCOUNT FOR CURRENT CONDITIONS. OTHERWISE...NOT EXPECTING SIGNIFICNT CHANGES. && .PREV DISCUSSION... /ISSUED 256 AM EDT MON JUL 10 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... AN UPPER LEVEL DISTURBANCE WHICH SHOWS UP WELL ON SATELLITE IMAGERY WILL MOVE ACROSS THE FORECAST AREA TODAY SETTING OFF SOME SCATTERED SHOWERS AND THUNDERSTORMS. TONIGHT YET ANOTHER UPPER LEVEL DISTURBACE WILL ALSO APPROACH THE AREA FROM THE WEST ALLOWING ADDITIONAL SCATTERED THUNDERSTORMS TO CONTINUE OVERNIGHT. TEMPERATURES WILL BE MILD THROUGH TONIGHT. LONG TERM /TUESDAY THROUGH SUNDAY/... WARM STICKY AIR REMAINS OVER THE AREA THROUGH THE WEEK...THEN THE REAL HEAT MOVES IN FOR NEXT WEEKEND. A SHORTWAVE MOVES THROUGH AND PROMISES TO BRING SOME SHOWERS AND THUNDERSTORMS FOR TUESDAY. A LOW WILL MOVE EAST ACROSS SOUTHERN NEW ENGLAND ON WEDNESDAY TO BRING RAIN TO SOUTHERN AREAS. HIGH PRESSURE REGAINS CONTROL FOR THE REST OF THE WEEK WITH MINOR DISTURBANCES TO HELP FOCUS DAILY SHOWERS AND THUNDERSTORMS. AVIATION... VFR CONDITIONS EXCEPT LOWER IN ANY PATCHY EARLY MORNING FOG AND ALSO IN ANY THUNDERSTORMS TODAY AND TONIGHT. MARINE... SHORT TERM...A SOUTHWEST PRES GRADIENT WILL BE ENOUGH TODAY AND TONIGHT TO GENERATE SEAS IN THE 3 TO 5 FT RANGE CAUSING THE SCA TO BE CONTINUED FORECAST. LONG TERM...GRADIENT WINDS COULD BRING GUSTS AND SEAS NEAR SMALL CRAFT CRITERIA FOR TUESDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 AM TUESDAY. &&
Hazardous weather outlook, Jul 10, 6:31 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 631 AM EDT MON JUL 10 2006 MEZ007>009-012>014-018>028-NHZ001>010-013-014-111045- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 631 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT AFTERNOON THUNDERSTORMS MAINLY IN THE MOUNTAINS THIS AFTERNOON AND EVENING. SOME COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN FORM ON TUESDAY...MAINLY IN THE MOUNTAINS. LOW PRESSURE MOVING ACROSS SOUTHERN NEW ENGLAND COULD BRING RAIN TO SOUTHERN PORTIONS LATE WEDNESDAY. INCREASINGLY WARM AND HUMID CONDITIONS FOR THE END OF THE WEEK AND NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AND TUESDAY AFTERNOONS AND EVENINGS. ANZ150-111045- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- 631 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT FOR WINDS GUSTING TO 25 KNOTS AND SEAS TO 5 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY MIGHT STILL BE NEEDED FOR ROUGH SEAS THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTER REPORTS ARE ALWAYS WELCOME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:40 AM EDT | Severe Thunderstorm Warning | GYX | Oxford | 35 min |
| Jul 10, 12:57 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 48 min |
| Jul 10, 1:52 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 23 min |
| Jul 10, 3:31 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 29 min |
| Jul 10, 3:40 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 50 min |
| Jul 10, 5:47 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 43 min |
| Jul 10, 6:42 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 33 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.